MAUDE Adverse Event Report: DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER

DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER
Model Number K2013151
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the fiber not being obtained for dmta evaluation, this complaint can not be confirmed.All records indicate the device was manufactured and released to dornier specification.It can be confirmed that all holmium fibers are 100% tested for defects and energy transmission prior to release by quality for distribution.Without access to the suspect fibers for evaluation no determination can be made regarding if the units identified performed as intended or if the units exhibit manufacturing defect(s).
 
Event or Problem Description
Complaint details provided in the initial notification stated, "we received a customer complaint about burning of the new 270 micrometer reusable fibers.They have damaged 3 unused fibers".
 
Additional Manufacturer Narrative
Due to the fiber not being obtained for dmta evaluation, this complaint can not be confirmed.All records indicate the device was manufactured and released to dornier specification.It can be confirmed that all holmium fibers are 100% tested for defects and energy transmission prior to release by quality for distribution.Without access to the suspect fibers for evaluation no determination can be made regarding if the units identified performed as intended or if the units exhibit manufacturing defect(s).Follow up #1 - 2 december 2019: the rfid tag was verified for each of the four returned units which indicated the devices were manufactured and released to dornier specifications.It can be confirmed that all holmium fibers are 100% tested for defects and energy transmission prior to release by quality for distribution.It is acknowledged the information revealed in the evaluation of the returned units did not align with the information received from the complainant.Three of the four returned units were used for 5-6 cases a piece, confirmed to have emitted 22500j, 36400j, and 42440j respectively.It is not likely with this confirmation that the units displayed any manufacturing defects or batch flaws.The unit which was unable to be verified for use may have been utilized with an non-rfid enabled laser as the proximal end of the unit displayed characteristics of use (scratches), pictures were collected during the review of the units for reference.Green aiming beams were noted upon connection with a dornier testing laser.The green aiming beams would not be visible in the case of fiber sma pin burn.The unit which was unconfirmed for use was noted with a clean aiming beam where as the other 3 units were noted with an uneven aiming beam which may be an indication the unit was not reprocessed by the facility as was confirmed for the other units.The complaint as reported can not be confirmed.New details received did not change or expand the risk or reportability associated with this complaint.
 
Event or Problem Description

Brand Name
DORNIER HOLMIUM LASER FIBER
Common Device Name
HOLMIUM LASER FIBER
Manufacturer (Section D)
DORNIER MEDTECH AMERICA, INC.
1155 roberts blvd
suite 100
kennesaw 30144
MDR Report Key9220729
Report Number1037955-2019-00047
Device Sequence Number14124467
Product Code GEX
UDI-Device Identifier04049958003158
UDI-Public01040499580031581724060310F2
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2024
Device Model NumberK2013151
Device Lot NumberF2219R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Device Age4 MO
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1